MAUDE Adverse Event Report: COOK INC MICROPUNCTURE TRANSITIONLESS ACCESS SET; DYB INTRODUCER, CATHETER

COOK INC MICROPUNCTURE TRANSITIONLESS ACCESS SET; DYB INTRODUCER, CATHETER
Catalog Number MPIS-501-SST
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Codes Foreign Body In Patient (2687); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported a wire from a "micropuncture kit" came apart and, while retrieval was attempted, remained lodged in the patient's anatomy.Additional information regarding event details, patient anatomy and outcome has been requested, but is not available at this time.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation: a review of the dimensional verification, complaint history, device history record, documentation, drawing, manufacturing instructions, quality control, specifications, and a visual inspection and functional evaluation of the returned devices were conducted during the investigation.The visual inspection of the returned devices confirmed that the device which had been used was in a damaged state.The damaged wire had an unraveled coil, and was missing its distal tip.The undamaged wire had no noted surface defects or damage, and it passed all functional and dimensional tests.Additionally, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record showed no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.Based on the information provided, the examination of the returned product, and the results of our investigation, a definitive root cause could not be determined.Measures are being conducted to address this failure mode.We will continue to monitor for similar complaints.Per the risk assessment, no further action is required.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
MICROPUNCTURE TRANSITIONLESS ACCESS SET
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7615927
Report Number1820334-2018-01642
Device Sequence Number1695162
Product Code DYB
UDI-Device Identifier00827002363335
UDI-Public(01)00827002363335(17)210427(10)8848409
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/28/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/27/2021
Device Catalogue NumberMPIS-501-SST
Device Lot Number8848409
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/15/2018
Initial Date Received by Manufacturer 05/29/2018
Supplement Date Received by Manufacturer08/16/2018
Initial Report FDA Received Date06/19/2018
Supplement Report FDA Received Date08/28/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age84 YR